MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Stenosis (2263)
Date of Event 05/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: (04/2021).
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure a lutonix drug coated balloon (dcb) catheter was used to treat target limb and the patient experienced shortness of breath.The outcome of the event was resolved and the patient has recovered.The physician states that the relationship to the device was possibly related and the relationship to the procedure was also possibly related.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was performed and this is the only complaint for dyspnea for the lot.A dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was discarded by the user facility.It is known the patient has several medical conditions that may have contributed to the reported event: coronary artery disease, myocardial infarction, and end stage renal disease.After a successful angioplasty procedure of the patient's av fistula, allegedly the patient experienced dyspnea and chest pain.The heath care professional (hcp) reportedly administered a spray of nitroglycerin sublingual.After the patients' symptoms resolved, the hcp transferred the patient to the emergency department in stable condition.The physician deemed the adverse events possibly related to the lutonix dcb and angioplasty procedure.The investigation is inconclusive for the reported issues.The root cause could not be determined based upon the available information received from the filed communications.Labeling review: labeling review results section 8 states potential adverse events which may be associated with a peripheral balloon dilatation procedure includes: allergic reaction to drugs, excipients or contrast medium as well as shock.In section 9.0 physician counseling information states physicians should consider the following in counseling patients about this product: discuss the risks associated with a pta procedure.Discuss the risks associated with a paclitaxel coated pta catheter.Discuss the risks / benefits issues.H10: d4 (expiry date: 04/2021).H11: h6 (result).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that during the index procedure a lutonix drug coated balloon (dcb) catheter was used to treat target limb and the patient experienced shortness of breath.The outcome of the event was resolved and the patient has recovered.Sometime post index procedure, restenosis of the target lesion occurred and was successfully treated with standard pta.The target lesion required re-intervention, the re-intervention was successful and the patient recovered.The current status of the patient was not provided.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key10119771
Report Number3006513822-2020-00016
Device Sequence Number19732941
Product Code PRC
UDI-Device Identifier00801741135392
UDI-Public(01)00801741135392
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575660V
Device Lot NumberGFCR3699
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR